Seroquel and Depakote questions

Discussion in 'General Parenting' started by lexington, Nov 12, 2008.

  1. lexington

    lexington New Member

    my son takes both serquel and depakote. i was wondering if these two drugs together can cause hallucinations. thanks
  2. bran155

    bran155 Guest

    I am not sure about the combination but my daughter was on Serequol at one point and she used to complain of hearing voices all of the time. She wasn't on Depakote at that time though. I dont know if this is a standard side effect. She wasn't seeing things only hearing voices. We stopped the Serequol and the voices went away.

    Good luck.
  3. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Any drugs can cause any weird symptoms whether they are supposed to or not. I'm very sensitive to medications and many medications made me hallucinate. It was a looooooooong trial and error for me. So I'd call the psychiatrist.
  4. gcvmom

    gcvmom Here we go again!

    You could also call your pharmacist -- they can be very helpful (and often much quicker to reach than a psychiatrist!)
  5. Critter Lover

    Critter Lover New Member

    When my son first starting taking Depakote back when he was 11 years old....he did hallucinate at school until the medications were at the right level and his system adjusted. That was for when he was having seizures but he does not have them anymore but now takes the Depakote ER for Bi Polar. He has not hallucinated with that drug. I do not know about seroquel. The only other drug he was taking at the time was Ritalin when they thought he had ADHD but it turned out to be Bi Polar. They stopped the Ritalin a year ago.
  6. smallworld

    smallworld Moderator

    Seroquel treats hallucinations, not causes them (it's an antipsychotic). Depakote and Seroquel are frequently used in combination to treat bipolar disorder. Is he still taking Remeron and Effexor? Those are antidepressants and morely likely to cause hallucinations as well as destabilize the mood of someone with bipolar disorder.
  7. Critter Lover

    Critter Lover New Member

    I was answering Lexington who was the original poster. My son does not take seroquel but he still takes his Remeron for sleep at night and Effexor XR for his depression and Depakote ER for the Bi Polar.
  8. totoro

    totoro Mom? What's a GFG?

    K took both Seroquel and Depakote together. I can't say they made her Hallucinations worse, she does hallucinate. But the Depakote was not a good MS for her.
    The Seroquel does not make her Hallucinations worse.
  9. smallworld

    smallworld Moderator

    I'm so sorry -- I mixed up posters.

    Lexington, did your son hallucinate before taking Depakote and Seroquel? What doses is he taking? How old is your son? What is the diagnosis?
  10. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Drugs can have paradoxical affects. I've experienced them. Not fun.
  11. klmno

    klmno Active Member

    My son experienced a bad reaction to depakote when we tried a dose that was a little too high for him. He still takes it at a lower dose and does fine with it. I'm not sure that it made him hallucinate but it might have- I only noticed that he looked and sounded (talked) like someone getting ready to go on a killing spree or something- for real, he wasn't raging, he was perfectly calm but did not look or talk "normal".